Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 7, 2017, 2:11 PM MST for 4 counties in Wyoming. It took effect at Jan 8, 2017, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 2:11 PM MST (21:11 UTC)
- In effect from
- Jan 8, 2017, 11:00 PM MST
- Expired
- Jan 8, 2017, 2:25 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS75 KCYS 072111 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MST SAT JAN 7 2017 ...STRONG WINDS LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING LATE TONIGHT... ...ANOTHER ROUND OF STRONG WINDS POSSIBLE FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... WYZ106-110-081200- /O.UPG.KCYS.HW.A.0001.170108T0600Z-170108T1500Z/ /O.NEW.KCYS.HW.W.0001.170108T0600Z-170108T1600Z/ /O.NEW.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 211 PM MST SAT JAN 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH SUNDAY MORNING. A SECOND HIGH WIND EPISODE IS EXPECTED FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN...AND ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ116-117-081200- /O.NEW.KCYS.HW.W.0001.170108T0600Z-170108T1600Z/ /O.NEW.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO... WHITAKER...FEDERAL...HORSE CREEK 211 PM MST SAT JAN 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH SUNDAY MORNING. A SECOND HIGH WIND EPISODE IS EXPECTED FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HAMMER
4 follow-up statements
779 WWUS75 KCYS 080010 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 510 PM MST SAT JAN 7 2017 ...STRONG WINDS LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING LATE TONIGHT... ...ANOTHER ROUND OF STRONG WINDS POSSIBLE FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... WYZ106-110-116-117-081300- /O.CON.KCYS.HW.W.0001.170108T0600Z-170108T1600Z/ /O.CON.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 510 PM MST SAT JAN 7 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * TIMING...WINDS WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH SUNDAY MORNING. A SECOND HIGH WIND EPISODE IS EXPECTED FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. AREAS OF BLOWING SNOW COULD OCCUR WITH THE STRONG WINDS AS WELL...CAUSING REDUCED VISIBILITY AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
171 WWUS75 KCYS 080920 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 220 AM MST SUN JAN 8 2017 ...STRONG WINDS IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH MID MORNING TODAY... ...ANOTHER ROUND OF STRONG WINDS POSSIBLE FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... WYZ106-110-116-117-090000- /O.CON.KCYS.HW.W.0001.000000T0000Z-170108T1600Z/ /O.CON.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 220 AM MST SUN JAN 8 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH MID MORNING TODAY. A SECOND HIGH WIND EPISODE IS EXPECTED FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. AREAS OF BLOWING SNOW COULD OCCUR WITH THE STRONG WINDS AS WELL...CAUSING REDUCED VISIBILITY AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ115-090000- /O.EXA.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ LARAMIE VALLEY- INCLUDING THE CITIES OF...BOSLER...LARAMIE 220 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. * TIMING...A HIGH WIND EPISODE IS EXPECTED FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. AREAS OF BLOWING SNOW COULD OCCUR WITH THE STRONG WINDS AS WELL...CAUSING REDUCED VISIBILITY AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
264 WWUS75 KCYS 081553 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 853 AM MST SUN JAN 8 2017 ...ANOTHER ROUND OF STRONG WINDS EXPECTED ACROSS SOUTHEAST WYOMING FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... WYZ106-110-116-117-090000- /O.CAN.KCYS.HW.W.0001.000000T0000Z-170108T1600Z/ /O.CON.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 853 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. * TIMING...ANOTHER HIGH WIND EVENT IS EXPECTED FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ115-090000- /O.CON.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ LARAMIE VALLEY- INCLUDING THE CITIES OF...BOSLER...LARAMIE 853 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...A HIGH WIND EPISODE IS EXPECTED FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
159 WWUS75 KCYS 082125 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING FOR PORTIONS OF SOUTHEAST WYOMING FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... WYZ106-110-115>117-091100- /O.UPG.KCYS.HW.A.0002.170109T0600Z-170109T2100Z/ /O.NEW.KCYS.HW.W.0002.170109T0600Z-170110T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BOSLER...LARAMIE...BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER... FEDERAL...HORSE CREEK 225 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH. A FEW GUSTS TO 70 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ107-118-091100- /O.NEW.KCYS.HW.W.0002.170109T0600Z-170110T0000Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...CHEYENNE 225 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS COULD RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 7, 10:50 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 7, 10:50 AM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1050 AM MST Sat Jan 7 2017
.UPDATE...
Issued at 439 AM MST Sat Jan 7 2017
We trimmed back the wind chill advisory through 9 am today to
include western Nebraska and parts of southeast Wyoming east of a
Douglas to Wheatland line and drop areas further to the west.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 200 AM MST Sat Jan 7 2017
Today...Our current wind chill advisory is verifying across western
Nebraska with most of the locations there seeing wind chill
temperatures in the -20 to -30 degree range. However, with lesser
winds and some warming temperatures across southeast Wyoming, wind
chill temperatures are warmer than the -20 to -30 degree range. Will
monitor this trend for next hour or two to decide on whether to
continue the advisory for our southeast Wyoming zones.
The flow aloft backs slightly to a west northwest direction and with
the airmass moderating we will see a slow warming trend in
temperatures. Difficult temperature forecast and even the models are
having trouble with the NAM MOS 14 degrees warmer than the GFS at
Douglas, 7 degrees warmer at Laramie and Torrington, 9 degrees
warmer at Cheyenne, Alliance and Chadron, and 14 degrees warmer at
Scottsbluff. Will compromise between these two outliers, the MET and
MAV.
Tonight...Inherited high wind watch for Arlington, Elk Mountain and
Bordeaux looks on track. The Craig to Casper 700 mb height gradient
increases to 60 to 70 meters with a 50 plus knot 700 mb jetlet
progged to traverse our counties. Although confidence increasing,
still not enough to upgrade to a warning and will thus leave as a
watch for now to let the day shift make the final determination. Low
and mid level moisture deepens significantly and with fast northwest
flow aloft, the models QPF suggests widespread orographic snow
developing over our Snowy and Sierra Madre Ranges. Not as cold as
the airmass moderates.
Sunday...Moist west northwest flow aloft will keep the widespread
orographic snows continuing over our Snowy and Sierra Madre Ranges
with dry conditions elsewhere. Despite the cloud cover, 700 mb
temperatures near -2 Celsius combined with downslope west winds will
aid in temperatures rising into the mid 30s to mid 40s at lower
elevations.
Sunday night...The flow aloft backs to due west and strengthens with
the Craig to Casper 700 mb height gradient increasing to 70 to 80
meters, thus another high wind event looks increasingly likely for
our wind prone locations such as Arlington and Bordeaux and possibly
over the Interstate 80 summit between Laramie and Cheyenne. The
cloud cover and better mixing will keep low temperatures mostly in
the 20s to lower 30s. Moist west flow aloft will continue to produce
widespread orographic snows across our Snowy and Sierra Madre ranges.
.LONG TERM...(Monday through Friday)
Issued at 315 AM MST Sat Jan 7 2017
Main forecast concerns will be strong winds and accumulating orographic
snow for the mountains next week.
00Z medium range models are in general agreement through the week.
Shortwave upper ridge translates east into the Great Plains Monday
as a upper trough enters the western CONUS. A series of shortwaves
embedded within the strong west to southwest flow aloft combined
with surges of Pacific moisture will enhance the orographic snowfall,
especially the Snowy/Sierra Madre ranges. A robust disturbance moving
across southeast Wyoming late Monday and Monday night could produce
10 to 20 inches of snow over these mountains. In addition, strong
and gusty west-southwest winds may create very hazardous winter
conditions. Regarding high winds, the Craig-Casper 700mb gradients
exceed 60m by 18Z Tuesday and remain elevated for 24-30 hours. Another
period of high winds is possible late Friday. Temperatures next week
will be warmest Monday with highs 40s to low 50s for lower elevations.
A weak Pacific front will pass through the CWA Monday night, with
highs Tuesday about 10 degrees cooler. A slight warmup occurs Wednesday,
followed by colder temperatures Thursday for the plains as the leading
edge of a arctic air mass drifts southwest. Chances for measurable
snow for the plains are negligible until late Thursday and Thursday
night with the passage of a fairly deep upper trough.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1044 AM MST Sat Jan 7 2017
Vfr conditions through the taf period. West winds will increase
across the southeast WY sites after around 06Z with gusts to 25-35
kts through Sunday morning. VFR cigs with bases 5-10 thousand feet
AGL will occur by this evening.
&&
.FIRE WEATHER...
Issued at 200 AM MST Sat Jan 7 2017
No concerns based on expected humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Sunday morning for
WYZ106-110.
NE...None.
&&
UPDATE...RUBIN
SHORT TERM...RUBIN
LONG TERM...MAJ
AVIATION...ZF
FIRE WEATHER...RUBINHazardous weather outlook, Jan 7, 4:41 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 441 AM MST SAT JAN 7 2017 WYZ101>119-081115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 441 AM MST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIND CHILL TEMPERATURES FROM 20 BELOW TO 30 DEGREES BELOW ZERO WILL CONTINUE EARLY THIS MORNING ALONG AND EAST OF INTERSTATE 25. WIND CHILL ADVISORIES REMAIN IN EFFECT FOR DOUGLAS...TORRINGTON...PINE BLUFFS AND LUSK UNTIL 9 AM. STRONG WEST TO SOUTHWEST WINDS UP TO 60 MPH WILL BE POSSIBLE FOR THE WIND PRONE AREAS INCLUDING BORDEAUX AND ARLINGTON TONIGHT AND EARLY SUNDAY MORNING. HIGH WIND WATCHES REMAIN IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF STRONG WINDS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. OCCASIONAL SNOWFALL IS FORECAST FOR THE SNOWY AND SIERRA MADRE RANGES MOST OF NEXT WEEK. THE SNOW MAY BE HEAVY AT TIMES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. NEZ002-003-019>021-054-055-095-096-081115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 441 AM MST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND CHILL TEMPERATURES FROM 20 BELOW TO 30 DEGREES BELOW ZERO WILL CONTINUE EARLY THIS MORNING. WIND CHILL ADVISORIES REMAIN IN EFFECT UNTIL 9 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:11 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 19 hr |
| Jan 7, 2:21 PM MST | Winter Storm Watch | CYS | Albany, Carbon | 12 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.